Can seizures come from lupus or any meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 4/29/2011 10:37 AM (GMT -6)   
Sorry to bother you with more questions, but I have had a few grand mal seizures in the past around the time of my brain surgeries but not recently. Last night around 1:30-2:00 am I had the same shock feeling run through me like someone had punched me extremely hard and sudden in the nose and running through my whole body and woke up.  idea  I don't think it was a grand mal seizure as I am sure it would have woken my husband so wondering if petite mal? I am currently on Prednisone 10mg 1x/day, Elmiron 100mg 3x/day, tramadol 50mg 3x/day, and Ambien 1x if needed at bedtime. Is there any possibility one of these could cause it? scool
 
I am frankly scared to tell my family doctor about this as it is just "one more thing" where it seems like every day it is something new.  nono   had a lumbar drain put in my spine after the 2nd brain surgery I had to pull the CSF fluid back out of my head so the operating site could seal up and heal since I was leaking fluid. I am having a very similar (severe) pain that starts in my head and runs down my spine into the backs of my legs that reminds me exactly of the pain from that lumbar drain (which also was when I had my past seizures). Also maybe of note is that my potassium kept dropping really low last year when I had my first "episode" (or whatever you call this). yeah They gave me potassium pills for a while and shots at first and it gradually went away.
 
Does anyone also know if potassium is something they check for routine if you've been to the ER in bloodwork because I had bloodwork done just last Saturday and would think it would have shown up if so--it may have been normal then but again it dropped overnight at times last year when I had this. Sorry to bother you all with so many questions, but just scared to even tell my doctor of this newest worry... Do lupus patients ever have issues with seizures? Or could it possibly be related to my other pituitary issue? I would appreciate any input if anyone else has had any experience with any of these things! Thanks so much!  Nicki  idea

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 4/29/2011 12:37 PM (GMT -6)   
Yes, sometimes Lupus patients have seizure issues. You have a lot of different things coming into play, I would strongly suggest discussing with your doctors.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 4/29/2011 4:13 PM (GMT -6)   
Thank you both! My fam doc just called and said he agreed sounded like petite mal seizure. Said I should stop taking the tramadol cause it lowers threshold for seizures. It is only pain medicine I have and he had been grudging enough to give that to me recently (3 pills per day) which barely helped, but did a little... So now he has not offered anything else for pain and just said to let him know if it gets worse over the weekend!

The pain is starting in my head and shooting down my neck, back and into legs. I see rheumy friday next week--eternity away.
If this is lupus, does it just get worse and worse until treated or is it just that the pain/symptoms will just be a problem till treated? I am wondering cause it seems like this is getting worse each week.
thanks all! Nicki

mscrowbar
Veteran Member


Date Joined Nov 2010
Total Posts : 877
   Posted 4/30/2011 12:43 PM (GMT -6)   
I notice that you take the tramadol 3x a day, every day. You may experience some really bad withdraw symptoms if you quit cold turkey. I don't think all doctors know this. If you get aggitated, restless, irritable, restless leg and depression you may be experiencing these withdraws. Maybe just taking one whenever the symptoms are really bad would be better than the agony of all those symptoms on top of what you are already going thru. (the benefit may out weigh the risks, so to speak?) Just looking out for you. I hate to see anyone suffer.
Denita
***************************************

Fibromyalgia. Arthritis/bursitis/meniscus tears in both knees.
Cancer survivor

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 4/30/2011 1:12 PM (GMT -6)   
Thank you Denita! I am already experiencing that. I wonder why the doctor did not offer me anything in its place either? It is the only form of pain control I have and in just outright agony right now. I am thinking to go to the nearest teaching hospital ER and tell them that I cannot cope with this anymore... this is simply unacceptable. I can't take it anymore. Sorry to be so depressing--really really down right now and in a lot of pain! Nicki

mscrowbar
Veteran Member


Date Joined Nov 2010
Total Posts : 877
   Posted 4/30/2011 2:12 PM (GMT -6)   
so very sorry. I watched my daughter go thru the tramadol withdraw process and it was very hard for me to see. She had just found out she was pregnant and the pharmacist told her to stop it because it could be dangerous for the baby. She went thru **** for about 2 days and then called her doctor. He told her to take one whenever it got too bad to handle because the benefits outweighed the risks. ( Landon is now a very healthy 11 month old who is learning to do things faster than his older two brothers ever did.)
Denita
***************************************

Fibromyalgia. Arthritis/bursitis/meniscus tears in both knees.
Cancer survivor

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 4/30/2011 3:03 PM (GMT -6)   
I'm sorry she had to go through that. I went ahead and took some today because the pain has just been unreal let alone any withdrawal. My husband is trying to see if he can scrape up enough gas money to take me to the teaching hospital in Atlanta's Er. I just cannot cope anymore. It is getting too much. I need a new fam doc--he just either doesn't care or doesn't care. It is real clear to me the way he has left me hanging week after week. I never asked him for help for the last year with pain--so he should believe me now that I am saying I am in literally excrutiating pain! I can't write anymore--hands too painful. Thanks for thinking of me! Nicki
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 6:24 PM (GMT -6)
There are a total of 3,004,437 posts in 329,145 threads.
View Active Threads


Who's Online
This forum has 161738 registered members. Please welcome our newest member, Rosheen.
228 Guest(s), 4 Registered Member(s) are currently online.  Details
SoMuchFun, hopenchange, getting by, InTheShop